Tornadoes · United States · Nebraska · 2018

EF0 tornado, Western, Nebraska, June 30, 2018

This EF0 tornado ran 0.2 miles across Saline County on June 30, 2018, touching down at 12:19 AM CDT and reaching 20 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 30, 2018
Touchdown
12:19 AM CDT (05:19 UTC)
Lifted
12:20 AM CDT (05:20 UTC)
On the ground
1 minutes
Path length
0.2 miles (0.4 km)
Path width
20 yards (18 m)
Deaths
0
Injuries
0
County
Saline County
Touchdown point
40.456, -97.220
Lift-off point
40.459, -97.217
Record number
1806302319-01

The damage survey

18 damage points were recorded along this path by NWS OAX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 94 mph.

  • Corn flattened. Narrow herribone pattern moving northeast.
  • doors blown off south side of building. Door buckled inward on east side of building.
  • Most roof panels lost on a machine shed in poor condition.
  • Corn stalks flattened on side of road.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Thunderstorms developed in two different waves on a southwest to northeast orientated cold front across eastern Nebraska. In the early morning of the 30th, a wave of thunderstorms moved northeast across northeastern Nebraska. One of the storms intensified and became severe with large hail over Knox County. Later in the afternoon, thunderstorms redeveloped over southeast Nebraska and produced brief tornadoes, damaging wind and large hail, and between 2 to 3 inches of rain. Another wave of storms late on the 30th, produced a brief tornado in Saline County.

This brief, narrow, tornado flattened corn, tore off roof panels of a shed, and collapsed some walls from a small shed.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

Issued (UTC)ExpiredProductOffice
18:40 UTC02:00 UTCSevere Thunderstorm WatchOAX
22:38 UTC23:15 UTCSevere Thunderstorm WarningOAX
22:50 UTC23:30 UTCTornado WarningOAX
23:12 UTC00:00 UTCSevere Thunderstorm WarningOAX
00:36 UTC04:30 UTCFlood AdvisoryOAX
05:06 UTC05:30 UTCSevere Thunderstorm WarningOAX
05:29 UTC05:42 UTCSevere Thunderstorm WarningOAX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 01:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the tornado touched down at Jun 30, 11:39 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 30, 11:39 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1139 PM CDT Sat Jun 30 2018

.UPDATE...
Issued at 902 PM CDT Sat Jun 30 2018

Have allowed Severe Thunderstorm Watch 245 to expire at 9 PM for
much of eastern Nebraska and all of southwest Iowa. However there
remains a small threat for hail or a severe wind gust in southeast
Nebraska for an hour or so where storms track northeast from
northeast Kansas.

While heaviest rains have ended across our area, moderate rainfall
was persisting in Flash Flood Watch area. Radar estimates of 1.5
to 2 inch amounts have only heightened flood threat for overnight
storms. That area was racing into central Nebraska at late
evening, and meso-scale models maintain storms across eastern
Nebraska and western Iowa beginning before midnight. One positive
note is that area of storms will be progressive, so localized
intense rainfall is not anticipated. Still, another half inch to
an inch could fall on areas that already received plenty of rain
this evening. Thus flash flood watch will continue.

&&

.SHORT TERM...(Tonight through Tuesday)
Issued at 320 PM CDT Sat Jun 30 2018

Thunderstorms and heavy rain threat remain the primary forecast
concerns.

Aside from a lone thunderstorms that tracked northeast of our area
this morning, convection has been slow to initiate at mid afternoon.
Cold front has slipped into the Omaha Metro area as of 230 PM, and
extends to the northeast near Denison Iowa, and to the southwest
south of Lincoln. Airmass near and south of the front is unstable as
latest RAP analysis suggests MLCAPE near 3500 J/kg. However
extensive cloud cover limiting surface heating has kept low level
lapse rates contained. Mid level cooler air was slow to arrive as
well, and mid level lapse rates were struggling, too. Looks like
we'll have to wait for mid level impulse currently in north central
Kansas to move closer for further erosion of cap for storm
initiation. When convection does fire, damaging winds and possibly
hail are likely give high instability and effective shear near 40kt.
There is still some tornado risk as well where storms can ingest low
level energy/helicity near frontal zone.

Trends in short-range meso-scale model output, while delaying
initiation, continue to develop storms this afternoon, with a
secondary surge during the evening originating from current
convection in south central Nebraska. Areas along and south of
Interstate 80 still appear under severe threat until sunset.

Then attention turns to stronger mid level trough rotating across
northern Nebraska overnight, and attendant thunderstorms and heavy
rain potential. There is at least a small risk for severe hail with
these as mid level temps are cooler. Precipitable water values
remain in the 1.5-2 inch range after 06Z, suggesting heavy rain is a
threat with all storms overnight. However the overnight system is
more progressive than evening convection along/south of front, so
additional rainfall may not be as copious. Still average rainfall of
of 1 to 2 inches is certainly possible with through Sunday morning,
with localized areas much higher if training along front occurs as
expected. Thus will continue Flash Flood Watch as is.

Beyond tonight, cooler air spilling in behind mid level trough
should keep highs in the 80s on Sunday. Return flow begins Monday
and continues into Tuesday, helping warm temperatures back into the
90s. There is a small chance for elevated convection Monday night as
low level jet noses into northeast Nebraska.

.LONG TERM...(Tuesday night through Saturday)
Issued at 320 PM CDT Sat Jun 30 2018

The main weather story for the rest of the week still looks to be
warmer temperatures as mid level heights rise with expanding ridge
from the Southeast into the Plains. Have highs in the 90s at least
through Thursday. GFS has been relatively persistent in indicating a
weakness in the ridge allowing convection to fire Thursday night
into Friday, and ECMWF is beginning to show some agreement. Thus
will continue with a chance for thunderstorms then, which in turn
will cut highs Friday and Saturday a few degrees.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1135 PM CDT Sat Jun 30 2018

Widespread convection was across the area at the start of the
period and is expected to continue through 09Z before diminishing.
Some MVFR cigs are also possible 09Z-15Z before conditions improve
to prevailing VFR.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch until 7 AM CDT Sunday for NEZ015-033-034-044-
     045-051>053-066>068.

IA...Flash Flood Watch until 7 AM CDT Sunday for IAZ043-055-056-069-
     079-080-090.

&&

UPDATE...Dergan
SHORT TERM...Dergan
LONG TERM...Dergan
AVIATION...Fobert
Hazardous weather outlook, Jun 30, 9:16 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
916 PM CDT Sat Jun 30 2018

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011630-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
916 PM CDT Sat Jun 30 2018

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Sunday

A couple of strong thunderstorms could affect southeast Nebraska
during the late evening, with some hail and gusty winds possible.
Then another line of thunderstorms rolling east from central
Nebraska will sweep through all of eastern Nebraska and western
Iowa between midnight and 6 AM. Gusty winds are possible with this
line of storms, but any widespread severe weather is not
expected.

However, pockets of rainfall up to 2 inches has already fallen in
parts of eastern Nebraska and west central Iowa. And additional
rainfall up to and inch or so could fall with overnight storms.
Thus, flash flooding is still a threat overnight. Therefore a
flash flood watch remains in effect through tonight for areas east
of a line from Thurston to Scribner and Lincoln, including all of
southwest Iowa.

Flooding will continue along the Missouri River downstream from
Omaha.

.DAYS TWO THROUGH SEVEN...Sunday night through Saturday

Flooding will continue to occur along the Missouri River mainly
below Omaha, but the heavy rain from tonight could push other
streams and the Missouri River from Omaha and upstream above flood
stage Sunday into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

In the hours before

Special weather statement, Jun 30, 8:43 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
843 PM CDT SAT JUN 30 2018

IAZ055-069-NEZ034-044-045-010215-
Pottawattamie IA-Harrison IA-Burt NE-Washington NE-Dodge NE-
843 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATTAMIE...
SOUTHWESTERN HARRISON...SOUTHEASTERN BURT...WASHINGTON AND EASTERN
DODGE COUNTIES UNTIL 915 PM CDT...

At 843 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arlington, or 20 miles northwest of Omaha, moving northeast at 35
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fremont, Blair, Missouri Valley, Arlington, Fort Calhoun, Hooper,
Mondamin, Nickerson, Kennard, Modale, Uehling, Herman, Magnolia,
Winslow, Wilson Island State Park and Desoto Bend National Wildlife
Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Iowa...and east central Nebraska.

LAT...LON 4142 9593 4143 9654 4174 9655 4171 9582
TIME...MOT...LOC 0143Z 209DEG 46KT 4148 9630

FOBERT
Special weather statement, Jun 30, 8:56 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
856 PM CDT SAT JUN 30 2018

NEZ078-088>090-092-010300-
Jefferson NE-Gage NE-Pawnee NE-Johnson NE-Saline NE-
856 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...JEFFERSON...
SOUTHEASTERN SALINE...PAWNEE AND GAGE COUNTIES UNTIL 1000 PM CDT...

At 854 PM CDT, Doppler radar was tracking several strong
thunderstorms near the Kansas border, or 12 miles south of Beatrice,
moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Beatrice, Fairbury, Wilber, Tecumseh, Wymore, Pawnee City, De Witt,
Cortland, Sterling, Plymouth, Blue Springs, Cook, Odell, Table Rock,
Diller, Clatonia, Pickrell, Adams, Du Bois and Endicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with the storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Nebraska.

LAT...LON 4001 9737 4002 9737 4052 9692 4052 9608
      4026 9607 4026 9605 4000 9601
TIME...MOT...LOC 0154Z 209DEG 46KT 4009 9678

FOBERT
Local storm report, Jun 30, 8:58 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
858 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HEAVY RAIN       BENNET                  40.68N 96.51W
06/30/2018  M2.50 INCH       LANCASTER          NE   TRAINED SPOTTER

&&

SF
Special weather statement, Jun 30, 10:51 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1051 PM CDT SAT JUN 30 2018

NEZ030-010415-
Boone NE-
1051 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 1115 PM CDT...

At 1050 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Greeley, or 28 miles east of Ord, moving northeast at
40 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Albion, Cedar Rapids, Primrose, Loretto and The Highway 14 And 56
Junction.

LAT...LON 4184 9792 4153 9787 4153 9788 4151 9789
      4151 9804 4150 9804 4150 9809 4148 9810
      4148 9829 4177 9830
TIME...MOT...LOC 0350Z 240DEG 49KT 4156 9838

MEAD
Special weather statement, Jun 30, 11:47 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1147 PM CDT SAT JUN 30 2018

NEZ042-010515-
Platte NE-
1147 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR PLATTE COUNTY UNTIL 1215 AM
CDT...

At 1146 PM CDT, Doppler radar was tracking a strong thunderstorm near
Genoa, or 17 miles west of Columbus, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Columbus, Duncan, Platte Center, Monroe, Humphrey, Tarnov, Cornlea,
College View Trailer Park, Camp Pawnee, Shell Creek Elementary
School, Lake North Babcock Campground, Central Community College,
Lake Ocaonee and Circle H Trailer Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4174 9741 4140 9727 4138 9734 4140 9738
      4137 9745 4136 9752 4133 9759 4139 9760
      4140 9770 4152 9770 4153 9780 4160 9782
TIME...MOT...LOC 0446Z 238DEG 38KT 4143 9769

MEAD
Special weather statement, Jul 1, 12:01 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1201 AM CDT SUN JUL 1 2018

NEZ050-065-078-010530-
Seward NE-Butler NE-Saline NE-
1201 AM CDT SUN JUL 1 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEWARD...WESTERN SALINE
AND WESTERN BUTLER COUNTIES UNTIL 1230 AM CDT...

At 1200 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles south of Duncan to near Gresham to near
Ohiowa. Movement was northeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Seward, Friend, Utica, Bellwood, Beaver Crossing, Rising City,
Staplehurst, Western, Ulysses, Goehner, Cordova, Tobias, Garrison,
Surprise, Swan Creek Reservoir Number 2, 11 Miles West Of Wilber,
Willard Meyer Recreation Area and Tamora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4138 9737 4139 9732 4138 9723 4105 9708
      4037 9717 4035 9737
TIME...MOT...LOC 0500Z 232DEG 24KT 4133 9748 4101 9741 4041 9749

MEAD

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Omaha, NE (KOAX), 00:00Z

5.3 hours before the tornado, 120 km from the path. July 1, 2018.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2018-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2827 joules per kilogram, CIN -18, lifted condensation level 801 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Omaha, NE at 00:00Z on 2018-07-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 113 square meters per square second, 0 to 6 km bulk shear 27 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2827 J/kg
Mixed-layer CIN
-18 J/kg
Surface CAPE
4110 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
27 kt
0-1 km bulk shear
18 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
2.5
Supercell composite
15.5
0-3 km lapse rate
6.6 K/km

Open this sounding in Storm Lab

Omaha, NE (KOAX), 12:00Z

6.7 hours after it, 120 km from the path. July 1, 2018.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2018-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -77803, lifted condensation level 659 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Omaha, NE at 12:00Z on 2018-07-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 0 square meters per square second, 0 to 6 km bulk shear 41 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-77803 J/kg
Surface CAPE
5 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
41 kt
0-1 km bulk shear
3 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.8 K/km

Open this sounding in Storm Lab

The radar

The Grand Island radar (KUEX), 105 km away, was scanning. The volume nearest the touchdown began at 05:17 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
05:00 UTCTSTM WND GST 553 Se ShickleyFillmore, NE
05:00 UTCTSTM WND GST 603 S GenevaFillmore, NE
05:03 UTCTSTM WND GST 583 Nw FairmontFillmore, NE
05:04 UTCTSTM WND GST 562 Ese FairmontFillmore, NE
05:05 UTCTSTM WND GST 59Hebron AirportThayer, NE
05:07 UTCTSTM WND GST 621 Ese FairmontFillmore, NE
05:08 UTCTSTM WND DMG2 Sse HebronThayer, NEREPORT OF CAMPER BLOWN OVER AT JUNCTION OF HWYS 136 AND 81 IN THAYER COUNTY NEAR HEBRON. REPORT OF A PERSON TRAPPED INSIDE.
05:10 UTCTSTM WND DMGMilliganFillmore, NEDELAYED REPORT FROM SATURDAY NIGHT...SOCIAL MEDIA PHOTOS OF A LARGE TREE THAT FELL ON A HOME, CAUSING ROOF DAMAGE.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2018 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are

The other tornadoes of June 30, 2018

5 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 303:40 PM CDTEF0Phelps, NE0.050
June 304:02 PM CDTEF0Phelps, NE0.550
June 306:10 PM CDTEF0Saline, NE0.850
June 306:12 PM CDTEF1Saline, NE1.4200
June 3011:11 PM CDTEF0Jefferson, KS0.240

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.